Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 19, 2007, 2:42 PM EDT for 4 counties in Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 2:42 PM EDT (18:42 UTC)
- Expired
- Jul 19, 2007, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Amelia County, VA, Cumberland County, VA, Goochland County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:25 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 19, 2:25 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 225 PM EDT THU JUL 19 2007 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA LATE TONIGHT THROUGH FRIDAY...THEN MOVE OFFSHORE FRIDAY NIGHT INTO EARLY SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION FOR SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... CNVTN CONTS TO FIRE ACRS THE PDMNT...AND XPCTD TO MV ACRS NRN SXNS OF FA THROUGH THE EVE HRS. SVR WATCH OUT UNTIL 10 PM FOR MANY OF THOSE LCTNS. OTRW...RMNG HOT W/ ISLTD/SCTD T. CDFNT APPROACHES AREA FM THE NW LT TNGT...WL KP POPS IN CHC MOST PLCS THROUGH TNGT. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... SLOWING DN OF CDFNT AS IT MVS FM NW TO SE ACRS FA ON FRI...THEN INTO ESE SXNS FRI NGT. NOT AS HOT ON FRI...DUE TO MORE CLDS AND POSSIBLE PCPN. QPF/PCPN CVRG ALWAYS PROBLEMATIC IN THESE SITUATIONS (W/ SSE MVG CDFNTS)...CANNOT GUARANTEE WDSPD PCPN ATTM. MAX TEMPS IN THE MID 80S TO ARND 90. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SUBSTANTIAL AMPLIFICATION OF TROF ALOFT INTO THE MID ATLC STATES PUSHES LLVL BNDRY FARTHER OFFSHR LATER SAT...WHERE IT WILL LIKELY LINGER INTO ERLY NEXT WK. COOLER/DRIER WX XPCTD THIS WKND ACRS FA. SREFS SHOWING MUCH UNCERTAINTY W/ AMPLITUDE/MVMNT OF TROUGH ALOFT ACRS FA BY LT WKND INTO ERY NEXT WK. CONSENSUS CONTS TO BE FOR SFC HI PRES TO SETTLE OVR THE REGION THRU THE XTNDD PERIODS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SCATTERED SHOWERS/TSTMS AHEAD OF THE NEXT COLD FRONT LATE THIS AFTERNOON AND OVERNIGHT WILL RESULT IN AREAS OF MVFR (LCL IFR) CIGS AND VSBYS. THE COLD FRONT IS EXPECTED TO SLIDE OFFSHORE FRIDAY...RESULTING IN GENERALLY VFR CONDITIONS OVER THE WEEKEND WITH DRY N-NE LLVL FLOW. && .MARINE... FINALLY A CHANGE IN THE LGT TO MODERATE S/SW FLOW THAT HAS PERSISTED MUCH OF THIS WEEK. FAIRLY STRONG COLD FRONT FOR MIDSUMMER DROPS THRU MARINE AREA ON FRI AND WITH A DECENT PGRAD WINDS/SEAS MAY APPROACH OR EXCEED SMALL CRAFT ADV THRESHOLDS DURING THE WEEKEND. TIDAL DEPARTURES MAY EXCEED 1FT ABV NORM THIS WEEKEND AS WELL AND MAY GET EVEN HIGHER IF DEVELOPING CSTL LOW SLOWER TO MOVE OUT THEN CURRENTLY FCST. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...25 NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...KCS MARINE...BTC
Hazardous weather outlook, Jul 19, 2:28 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 228 PM EDT THU JUL 19 2007 ANZ630>633-650-652-654-656-658-MDZ022>025-NCZ102-VAZ078-084>086-099- 100-201830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- ACCOMACK-NORTHAMPTON VA- 228 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES ARE EXPECTED TO TOP OUT BETWEEN 98 AND 103 DEGREES THIS AFTERNOON. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT...AS A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021-VAZ048-049-061>064-069-072>077-083-201830- DORCHESTER-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-NEW KENT- 228 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT...AS A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ012>017-030>032-VAZ060-065>068-079>082-087>098-201830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 228 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES ARE EXPECTED TO TOP OUT BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO EARLY SATURDAY MORNING...AS A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ070-071-201830- CHESTERFIELD-HENRICO- 228 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO EARLY SATURDAY MORNING...AS A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 25
In the hours before
Special weather statement, Jul 19, 2:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 213 PM EDT THU JUL 19 2007 VAZ048-049-061>064-069-071-072-074-075-191915- CAROLINE VA-CUMBERLAND VA-ESSEX VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-POWHATAN VA-WESTMORELAND VA- 213 PM EDT THU JUL 19 2007 ...STRONG THUNDERSTORMS MOVING ACROSS THE PIEDMONT IN CENTRAL VIRGINIA... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES NORTH OF LOUISA TO 44 MILES WEST OF CUMBERLAND...OR FROM 11 MILES NORTH OF LOUISA TO 7 MILES SOUTH OF AMHERST...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WILMINGTON AROUND 220 PM EDT... DIXIE AROUND 225 PM EDT... YANCEYVILLE AROUND 230 PM EDT... HADENSVILLE AROUND 235 PM EDT... ORCHID AROUND 240 PM EDT... TRENTON MILLS AROUND 245 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:13 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 47 min |
| Jul 19, 3:26 PM EDT | Severe Thunderstorm Warning | AKQ | Westmoreland | 49 min |
| Jul 19, 3:32 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Hanover, Henrico, King William and 6 more | 43 min |
| Jul 19, 3:45 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Lunenburg, Nottoway | 45 min |
| Jul 19, 3:58 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jul 19, 4:04 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Isle of Wight, James City, King and Queen, Mathews and 9 more | 56 min |
| Jul 19, 4:09 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Jul 19, 4:54 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Jul 19, 4:59 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 19, 5:26 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jul 19, 6:07 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jul 19, 7:03 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 19, 7:45 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland | 30 min |
| Jul 19, 7:59 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Powhatan | 46 min |
| Jul 19, 3:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 46 min |
| Jul 19, 4:26 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico | 49 min |
| Jul 19, 4:57 PM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.